Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 19, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at May 8, 2004, 3:37 PM CDT for Cameron County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2004, 3:37 PM CDT (20:37 UTC)
- Expired
- May 8, 2004, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 22 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 643 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 082042 FFWBRO TXC061-082330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 337 PM CDT SAT MAY 8 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CAMERON COUNTY IN DEEP SOUTH TEXAS * UNTIL 630 PM CDT * AT 330 PM CDT...THE PUBLIC REPORTED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED 2 TO 3 INCHES OF RAIN OVER THE PAST 2 HOURS. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...RANCHO VIEJO...SAN BENITO AND LOS FRESNOS. SOME FLOODING HAS OCCURRED IN HOMES BETWEEN LOS FRESNOS AND SAN BENITO IN DEEP SOUTH TEXAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BROWNSVILLE. LAT...LON 2604 9774 2591 9753 2611 9730 2625 9749 $$
2 follow-up statements
000 WGUS74 KBRO 082152 FFSBRO TXC061-082230- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 450 PM CDT SAT MAY 8 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 630 PM CDT FOR CENTRAL CAMERON COUNTY... AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING ACROSS CENTRAL CAMERON COUNTY. THESE STORMS WERE MOVING SLOWLY EAST AT AROUND 5 MPH. DOPPLER RADAR ESTIMATED THAT FROM 2 TO 4 INCHES OF RAIN HAVE FALLEN OVER CENTRAL CAMERON COUNTY SINCE 330 PM. SOME LOCATIONS SOUTH OF RANCHO VIEJO AND WEST OF BROWNSVILLE HAVE RECEIVED HIGHER AMOUNTS IN THE 4 TO 6 INCH RANGE. STREET AND ROAD FLOODING IS OCCURRING ALONG THE HIGHWAY 77 CORRIDOR BETWEEN BROWNSVILLE AND RANCHO VIEJO AND ALONG PAREDES LINE ROAD NORTH OF HIGHWAY 802 IN NORTH BROWNSVILLE. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR... ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER CROSSINGS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... RANCHO VIEJO... LOS FRESNOS...BAYVIEW AND BROWNSVILLE. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 2612 9730 2591 9753 2604 9774 2625 9749 $$ SPEECE
000 WGUS74 KBRO 082245 FFSBRO TXC061-082330- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 540 PM CDT SAT MAY 8 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 630 PM CDT FOR CENTRAL CAMERON COUNTY... AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER THE CITY OF BROWNSVILLE. THE HEAVIEST RAINFALL WAS CENTERED OVER THOSE SECTIONS OF THE CITY EAST OF PAREDES LINE ROAD AND NEAR THE BROWNSVILLE AIRPORT. THESE STORMS WERE MOVING SLOWLY EAST AT AROUND 5 MPH. THESE STRONG THUNDERSTORMS WILL CONTINUE TO PRODUCE RAINFALL RATES OF ONE TO TWO INCHES PER HOUR THROUGH 630 PM. AS OF 530 PM CDT...A NEW RAINFALL RECORD OF 3.10 INCHES HAS BEEN SET AT THE BROWNSVILLE AIRPORT TODAY. THIS BREAKS THE OLD RECORD OF 2.69 INCHES SET BACK IN 1884. SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER CROSSINGS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BROWNSVILLE...LOS FRESNOS AND RANCHO VIEJO. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 2598 9730 2581 9744 2595 9762 2610 9747 $$ SPEECE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 8, 2:30 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 8, 2:30 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 230 PM CDT SAT MAY 8 2004 .SHORT TERM...AN UPPER LEVEL LOW PRESSURE SYSTEM OVER DEEP SOUTH TEXAS IS SLOWLY MOVING EAST CAUSING SCATTERED SHOWERS AND THUNDERSTORMS OVER THE AREA THIS AFTERNOON. THIS UPPER LEVEL DISTURBANCE WILL MOVE EAST OF DEEP SOUTH TEXAS BY TONIGHT DECREASING THE CHANCES FOR SHOWERS OR THUNDERSTORMS. ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE AREA ON MONDAY CAUSING ANOTHER ROUND OF SCATTERED SHOWERS OR THUNDERSTORMS. WINDS WILL CONTINUE TO BE LIGHT TO MODERATE FROM THE SOUTHEAST THROUGH MONDAY. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR DUE MOSTLY TO THE CLOUD COVER. && .LONG TERM...THE MINOR DISTURBANCE WILL CONTINUE TO MOVE OVER DEEP SOUTH TEXAS TUESDAY CAUSING SCATTERED SHOWERS AND THUNDERSTORMS AGAIN. THIS DISTURBANCE WILL MOVE EAST OF DEEP SOUTH TEXAS ON WEDNESDAY CAUSING SHOWERS TO END AND CLOUDS TO DECREASE. TEMPERATURES WILL ALSO WARM TO NEAR NORMAL FOR THIS TIME OF YEAR FROM WEDNESDAY THROUGH FRIDAY OF NEXT WEEK. A COLD FRONT WILL STALL JUST NORTH OF DEEP SOUTH TEXAS ON SATURDAY INCREASING THE CHANCE FOR SHOWERS AND THUNDERSTORMS ONCE AGAIN. TEMPERATURES WILL BE BELOW NORMAL ONCE AGAIN ON SATURDAY DUE TO CLOUD COVER. && .MARINE...BUOY 020 REPORTED EAST WINDS AT 10 KNOTS WITH GUSTS TO 12 KNOTS AND SEAS AT 6 SECONDS. SHOWERS AND THUNDERSTORMS ARE OCCURRING OVER THE COASTAL WATERS OF DEEP SOUTH TEXAS AS AN UPPER LEVEL LOW PRESSURE SYSTEM PASSES THROUGH THE AREA. SEAS REMAIN IN THE 3 TO 4 FEET RANGE. STRONG GUSTY WINDS AND FREQUENT LIGHTNING WITH HEAVY RAINFALL IS POSSIBLE IN AND NEAR ANY THUNDERSTORMS WHICH MOVE OVER THE MARINE AREAS. A LOW PRESSURE SYSTEM WILL MOVE EASTWARD INTO WEST TEXAS EARLY NEXT WEEK TIGHTENING THE PRESSURE GRADIENT OVER THE MARINE AREAS OF DEEP SOUTH TEXAS. WINDS AND SEAS WILL INCREASE THE MIDDLE OF NEXT WEEK IN RESPONSE TO THE TIGHTENED PRESSURE GRADIENT. && .AVIATION...VFR TO IFR CONDITIONS ARE BEING REPORTED AT THE REGIONAL AIRPORTS OF DEEP SOUTH TEXAS. MVFR AND IFR CONDITIONS ARE OCCURRING DUE TO LOWERED CEILINGS AND VISIBILITIES DUE TO SHOWERS AND THUNDERSTORMS. LIGHT TO MODERATE SOUTHEAST WINDS, WHICH MAY BECOME VARIABLE AND STRONGER IN ANY SHOWERS AND THUNDERSTORMS, WILL PERSIST OVER THE CWA THE NEXT 24 HOURS. VFR TO MVFR CONDITIONS ARE EXPECTED THE NEXT 24 HOURS. && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 72 82 71 80 71/ 10 10 00 40 20 BROWNSVILLE 70 85 71 83 71/ 10 10 00 40 20 HARLINGEN 69 87 70 84 70/ 10 10 00 40 20 MCALLEN 69 88 70 86 70/ 10 10 00 40 20 RIO GRANDE CITY 68 90 69 88 69/ 10 10 00 40 20 SOUTH PADRE ISLAND 73 83 73 79 73/ 10 10 00 40 20 && SYNOPTIC/GRIDS...65 MARINE/AVIATION...63 MESO...MARTINEZ THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, May 8, 12:50 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1250 PM CDT SAT MAY 8 2004 TXZ248>257-091100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 1250 PM CDT SAT MAY 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. MINOR FLOODING MAY OCURR IN AREAS OF HEAVIER RAINFALL. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE OF SHOWER AND THUNDERSTORM ACTIVITY ACROSS DEEP SOUTH TEXAS ON MONDAY AND TUESDAY. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. MARTIN
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.